Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 52, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 13, 2018, 4:36 PM EDT for Decatur County, Shelby County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 4:36 PM EDT (20:36 UTC)
- Expired
- Jun 13, 2018, 5:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Decatur County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166
WUUS53 KIND 132036
SVRIND
INC031-145-132115-
/O.NEW.KIND.SV.W.0052.180613T2036Z-180613T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
436 PM EDT WED JUN 13 2018
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Shelby County in central Indiana...
Decatur County in central Indiana...
* Until 515 PM EDT.
* At 436 PM EDT, a severe thunderstorm was located near Greensburg,
or 14 miles southeast of Shelbyville, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greensburg, Adams, Milford, St. Paul, Millhousen, Newpoint,
Clarksburg, Burney, Lake Santee and Sandusky.
This includes Interstate 74 between mile markers 123 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3921 8540 3919 8549 3933 8569 3935 8569
3935 8572 3948 8563 3945 8563 3945 8532
3943 8530 3927 8530
TIME...MOT...LOC 2036Z 297DEG 47KT 3940 8555
HAIL...0.75IN
WIND...60MPH
$$
JJK2 follow-up statements
864
WWUS53 KIND 132101
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
501 PM EDT WED JUN 13 2018
INC145-132110-
/O.CAN.KIND.SV.W.0052.000000T0000Z-180613T2115Z/
Shelby IN-
501 PM EDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3921 8542 3919 8549 3930 8557 3934 8569
3935 8568 3935 8563 3937 8563 3940 8548
3945 8532 3943 8530 3927 8530
TIME...MOT...LOC 2100Z 297DEG 47KT 3925 8518
$$
INC031-132115-
/O.CON.KIND.SV.W.0052.000000T0000Z-180613T2115Z/
Decatur IN-
501 PM EDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL DECATUR COUNTY...
At 500 PM EDT, a severe thunderstorm was located near Batesville,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greensburg, Adams, Milford, Millhousen, Newpoint, Clarksburg and Lake
Santee.
This includes Interstate 74 between mile markers 130 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3921 8542 3919 8549 3930 8557 3934 8569
3935 8568 3935 8563 3937 8563 3940 8548
3945 8532 3943 8530 3927 8530
TIME...MOT...LOC 2100Z 297DEG 47KT 3925 8518
HAIL...0.75IN
WIND...60MPH
$$
JJK957
WWUS53 KIND 132112
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
512 PM EDT WED JUN 13 2018
INC031-132122-
/O.EXP.KIND.SV.W.0052.000000T0000Z-180613T2115Z/
Decatur IN-
512 PM EDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DECATUR COUNTY WILL
EXPIRE AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3921 8542 3919 8549 3930 8557 3934 8569
3935 8568 3935 8563 3937 8563 3940 8548
3945 8532 3943 8530 3927 8530
TIME...MOT...LOC 2112Z 297DEG 47KT 3919 8502
$$
JJkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:57 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 13, 3:57 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 357 PM EDT Wed Jun 13 2018 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 357 PM EDT Wed Jun 13 2018 A frontal system will move out of the area at the beginning of the period and a high pressure system will move in behind it. The high pressure will bring dry and hot conditions for the weekend. Chance of storms are possible again early next week as the ridge weakens. && .NEAR TERM /Rest of Today and Tonight/... Issued at 357 PM EDT Wed Jun 13 2018 The frontal system tracking towards the SE brings with it a line of rain showers, isolated lightning, and gusty winds, as well as slightly cooler temperatures in its wake. It is expected to move out of central Indiana by this evening. Tonight, temperatures are expected to dip down near 60. && .SHORT TERM /Thursday through Friday night/... Issued at 357 PM EDT Wed Jun 13 2018 The high pressure ridge over the area will influence above normal high temps and mostly dry conditions heading towards the weekend. Overnight temps are expected to be in the mid to upper 60s. There is a slight chance of PoPs on Friday near the Illinois boarder but confidence is still low at this point on whether it will reach far enough east to affect our region. && .LONG TERM /Saturday through Wednesday/... Issued at 214 PM EDT Wed Jun 13 2018 The main focus early in this period will be how warm it is going to be this weekend. Mid/upper level ridge over the central Plains/MO Valley region will spread into Indiana and the Lower Ohio Valley which will bring dry weather and very warm temperatures. Given the rainfall many areas received within the last week, have kept with the low 90s rather than venture any higher compared to the Memorial Day weekend when we were relatively dry and made mid 90s. Mid to high confidence for dry, hot weather this weekend. It will be around Sunday/Monday time frame that a shortwave trough will track from an upper low over the Intermountain region through the northern Plains and Upper Great Lakes that will flatten out the ridge and introduce the threat rain/thunderstorms into the forecast late in the forecast period. Will carry a low confidence late in the period at this time. && .AVIATION /Discussion for the 13/1800Z TAF Issuance/... Issued at 1255 PM EDT Wed Jun 13 2018 Latest satellite and radar imagery shows line of -TSRA along an advancing cold front between KLAF and KHUF/KIND. This line of activity will be moving through central Indiana during the next few hours (by 21Z - 23Z). Looks like there could be some brief MVFR/IFR near the -TSRA, but would expect VFR conditions otherwise, and most likely after the passage of the frontal boundary. VFR expected into tonight and Thursday as high pressure moves into the area. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...KH NEAR TERM...KH SHORT TERM...KH LONG TERM....DM AVIATION...DM
Hazardous weather outlook, Jun 12, 5:14 PM EDT, 23 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 514 PM EDT Tue Jun 12 2018 INZ021-028>031-035>049-051>057-062>065-072-132115- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Monroe-Brown-Bartholomew-Decatur-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, and Columbus 514 PM EDT Tue Jun 12 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible tonight. An isolated severe storm cannot be ruled out south of Terre Haute and Bloomington. Hazards: Lightning, gusty winds, hail, and brief heavy rainfall which may result in reduced visibility and localized flooding. Timing: Tonight Discussion: A cold front will approach the area from the northwest. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Thunderstorms are possible early next week. The heat index may is expected to reach 95 degrees at times by Saturday afternoon. The heat index could even reach 100 Sunday afternoon. Discussion: An upper level ridge will build in from the Plains starting Wednesday night. Then, a frontal system will approach the area early next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any flooding issues tonight, along with any hail or damaging winds. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ060-061-067>071-132115- Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson- Including the cities of Vincennes, Bedford, and Seymour 514 PM EDT Tue Jun 12 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are likely tonight. Flooding is possible. Isolated severe storms will also be possible. Hazards: Lightning, gusty winds, hail, heavy rainfall which may result in reduced visibility and flash flooding. Timing: Tonight Discussion: An upper wave will drop southeast over southern Illinois, and a cold front will approach the area from the northwest. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Thunderstorms are possible early next week. The heat index may is expected to reach 95 degrees at times by Saturday afternoon. The heat index could even reach 100 Sunday afternoon. Discussion: An upper level ridge will build in from the Plains starting Wednesday night. Then, a frontal system will approach the area early next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rain and flooding tonight as well as hail and damaging winds. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 13, 3:25 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
325 PM EDT WED JUN 13 2018
INZ057-132015-
Rush IN-
325 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSH COUNTY UNTIL
415 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Rushville, or 15 miles west of Cambridge City, moving
southeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rushville, Knightstown, Carthage, Falmouth and Mays.
LAT...LON 3948 8542 3976 8562 3979 8555 3979 8537
3971 8530 3968 8530
TIME...MOT...LOC 1925Z 317DEG 39KT 3973 8544
JJKLocal storm report, Jun 13, 3:57 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG GREENFIELD 39.80N 85.77W
06/13/2018 HANCOCK IN PUBLIC
TREE FELL ONTO CAR IN KROGER PARKING LOT. NO
INJURIES.
&&
DMSpecial weather statement, Jun 13, 3:59 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
359 PM EDT WED JUN 13 2018
INZ055-056-132045-
Johnson IN-Shelby IN-
359 PM EDT WED JUN 13 2018
...SPECIAL WEATHER STATEMENT...
At 359 PM EDT, Doppler radar was tracking a strong thunderstorm near
Franklin, or 10 miles west of Shelbyville, moving southeast at 20
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Shelbyville, Franklin, New Whiteland, Whiteland, Bargersville,
Trafalgar, Fairland, Marietta and Boggstown.
LAT...LON 3936 8613 3949 8625 3950 8625 3966 8580
3948 8567
TIME...MOT...LOC 1959Z 299DEG 51KT 3949 8596
JJKSpecial weather statement, Jun 13, 4:13 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
413 PM EDT WED JUN 13 2018
INZ057-065-132100-
Rush IN-Decatur IN-
413 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSH AND NORTHEASTERN
DECATUR COUNTIES UNTIL 500 PM EDT...
At 412 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Glenwood, or 14 miles southwest of Connersville,
moving southeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rushville, Lake Santee, Milroy, Glenwood, Clarksburg, New Salem,
Sandusky and Moscow.
LAT...LON 3938 8551 3956 8559 3968 8531 3967 8530
3942 8530
TIME...MOT...LOC 2012Z 299DEG 49KT 3952 8534
JJKSpecial weather statement, Jun 13, 4:28 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Indianapolis IN 428 PM EDT WED JUN 13 2018 INZ055-056-064-065-132130- Johnson IN-Decatur IN-Bartholomew IN-Shelby IN- 428 PM EDT WED JUN 13 2018 ...SPECIAL WEATHER STATEMENT... At 428 PM EDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Columbus, moving southeast at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Columbus, Greensburg, Edinburgh, Hope, Flat Rock, Milford, Westport, Geneva, Elizabethtown, Hartsville, Clifford, Letts, Burney, Newbern, Grammer, Marietta and Taylorsville. LAT...LON 3946 8614 3947 8574 3924 8536 3911 8588 TIME...MOT...LOC 2028Z 299DEG 49KT 3936 8584 JJK
Local storm report, Jun 13, 4:34 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HEAVY RAIN RUSHVILLE 39.61N 85.44W
06/13/2018 M1.20 INCH RUSH IN PUBLIC
RAIN FELL IN 20 MINUTES.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:39 PM EDT | Tornado Warning | IND | Jennings | 36 min |
| Jun 12, 10:09 PM EDT | Flash Flood Warning | IND | Jennings | 3 hr |
| Jun 13, 1:15 AM EDT | Areal Flood Warning | IND | Jennings | 6 hr |
| Jun 13, 2:29 PM EDT | Special Weather Statement | IND | Randolph | 46 min |
| Jun 13, 2:33 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 42 min |
| Jun 13, 3:13 PM EDT | Special Weather Statement | IND | Henry | 32 min |
| Jun 13, 3:21 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 39 min |
| Jun 13, 3:25 PM EDT | Special Weather Statement | IND | Rush | 50 min |
| Jun 13, 3:59 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 46 min |
| Jun 13, 4:13 PM EDT | Special Weather Statement | IND | Rush | 47 min |
| Jun 13, 4:28 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur | 62 min |
| Jun 13, 4:52 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 40 hr |
| Jun 13, 5:29 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur | 61 min |
| Jun 13, 5:49 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 41 min |
| Jun 13, 6:04 PM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 3 hr |
| Jun 13, 6:55 PM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 4 hr |
| Jun 13, 7:13 PM EDT | Flash Flood Warning | IND | Brown, Jackson | 4 hr |
| Jun 13, 7:59 PM EDT | Areal Flood Warning | IND | Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.